An esophageal cancer patient with bilateral lungs and neck lymph nodes metastases received 24 mg of vincristine instead of vinblastine because of the similarity between the two names, and survived multlorgan derangement. Serious states of central and peripheral neuropathy with muscle atrophy, gastrointestinal disorder, bone marrow suppression and mucocutaneous involvement were all encountered. Although hypotension and syndrome of inappropriate secretion of antidiuretic hormone (SIADH) were not observed as vincristlne's side actions, toxicity to the myocardium, which has not been documented, was suggested in our case. These toxic impairments, however, subsided clinically within a month, except for paresthesia in the peripheral extremities. The effectiveness of the chemotherapy was remarkable against both the esophageal cancer and the metastatic lesions. No unintentional overdose of a drug, needless to say, should happen, and in order to minimize its possibility, it would be advisable for chemotherapy to be administered only by an experienced physician who is able to check the dose and concentration.
|Number of pages||7|
|Journal||Japanese journal of clinical oncology|
|Publication status||Published - 09-1987|
All Science Journal Classification (ASJC) codes
- Radiology Nuclear Medicine and imaging
- Cancer Research